It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board


Mental Health Board Index


I have a few questions and I was wondering if anyone could help. About 6 years ago I was diagnosed as bipolar, then about 2 yrs later my docs changed the diagnosis to schizo-affective disorder. During the first year my doctor placed me on lithium carbonate, but I couldn't bear the side effects - weight gain, acne etc. (They claim I'm anorexic because I'm terrified of gaining weight - I'm not anorexic, though I admit to having an anorexic mentality.) In the past six years I've been on Clopixol, Stelazine, Mellaril, Prozac, Ativan, Zoloft, Cipram, and many others that I can't even remember now. They all had horrible side effects that were worse than the actual problems they were trying to treat. Some time back they tried Seroquel, which was the worse drug I've ever taken. I was on Ritalin at the time to help my concentration, and the effect of mixing them is indescribable. I thought I was having a heart attack at one point. (This lasted for hours, and was still going on after I woke up later that night. Miraculously, the feeling went away after I nervously smoked a cigarette. That is still a puzzle to me.) After that I quit taking anything for about a year, and tried to live with my problems. That didn't work very well. Apart from being extremely depressed, irrational and paranoid about 90% of the time, I was (and still am) having suicidal thoughts. I constantly have 'visions' where I climb onto the roof and try to fly, or other times I see myself pouring lighter fluid over my entire body and lighting up a cigarette. The worse things I've done so far are not that serious - overdosing on meds with alcohol, and a lot of times I get urges to cut myself up with with a razor and I do it, but that only happens maybe 3 or 4 time a year. (It started when I was ten and broke my mom's bedroom window. She was mad at me, and I took a piece of the broken glass and went to my room and cut myself up. I felt better afterwards, and I guess I do it when I think I need to be punished or express some emotion that I can't quite put a finger on.) I recently went back on medication - Mellaril, Tegretol, which I hadn't tried before, and Valium, because I'm insomniac. (I usually stay awake for about 3 or 4 days, then when paranoia sets in I'm a horrible mess until my body just crashes out on its own. Valium is the only drug that makes me sleep for a few hours.) Anyway, I'd told my doctor a long time ago that Mellaril made me dizzy and disoriented, even at the low 25 mg dosage. She insisted that I had to take it because it has the least unbearable side effects. For the first few weeks I was ok, then for some reason I would wake up feeling drunk even when I hadn't been drinking. When I stopped taking Mellaril this went away. I told my doctor, and she said I should start taking it again, so I did. (She checked my blood pressure, lying, then standing, and it was normal at the time.) About two days later I got out of bed, tried to walk down the stairs and blacked out. I fell down the entire flight of stairs, and the paramedics later said that I HAVE to stop taking Mellaril if it has this effect on me. I've stopped, but I'm also worried about a few other things. I saw somewhere on the Net that mixing Tegretol with other sedatives (Valium etc) can be fatal, esp when combined with alcohol. My doctor knows that I tend to drink a lot when I'm depressed, but she never mentioned this. (I'm not an alcoholic, and I'm not in denial. I've been addicted to nicotine for about six years, so I know what addiction is. I managed to kick coke addiction cold-turkey, and I know I WAS addicted to alcohol for a while after my mom died, when I was drinking a bottle of vodka every day, but that's in the distant past. I just have a drink now if I'm in a bad mood and want to sleep.) I was wondering if it is possible that I was mis-diagnosed, since most of the medications don't work anyway. I know there's something wrong with me, but the health care system here is more concerned with dispensing drugs than figuring out what is really going on. I started 'disconnecting' from reality when I was about nine or ten, when I retreated to a fantasy world with imaginary friends (I still go there), and around age 15 I knew the problem was getting worse. It wasn't acknowledged until I was 22. (I'm 28 now.) My life is a mess, I can't work, and I rarely leave the house. I keep messing everything up and ruining the lives of the people who care about me. I'm a writer/artist/musician etc and I know that our kind tend to be more emotional than most, and I attribute my 'otherness' to this and dis-satisfaction with the world I live in. I have periods where I think I'm completely normal. Is it possible that the whole schizo-affective thing is just my doctor's way of avoiding having to deal with my problems by keeping me medicated and 'controlled'? Sorry I took up so much space, but any reply would be greatly appreciated...





All times are GMT -7. The time now is 01:11 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!